Alert archive / New Mexico / Wind Advisories in 2025
Wind Advisory 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 11, 2025, 9:44 AM MST for 5 counties in New Mexico. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2025, 9:44 AM MST (16:44 UTC)
- Expired
- Jan 11, 2025, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Guadalupe County, NM, Lincoln County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 136 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 4.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS75 KABQ 111644 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 944 AM MST Sat Jan 11 2025 NMZ223-233-239-120100- /O.NEW.KABQ.WI.Y.0003.250111T1644Z-250112T0100Z/ Central Highlands-Guadalupe County-Eastern Lincoln County- 944 AM MST Sat Jan 11 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Central Highlands, Eastern Lincoln County, and Guadalupe County. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways which will create difficult driving conditions. * ADDITIONAL DETAILS...Strong winds will create areas of blowing snow which will reduce visibility. The combination of slick spots on roads and strong crosswinds will create treacherous driving conditions, especially for high profile vehicles such as large semi trucks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Shoemake
1 follow-up statement
691 WWUS75 KABQ 120033 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 533 PM MST Sat Jan 11 2025 NMZ223-233-239-120145- /O.EXP.KABQ.WI.Y.0003.000000T0000Z-250112T0100Z/ Central Highlands-Guadalupe County-Eastern Lincoln County- 533 PM MST Sat Jan 11 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 11, 4:26 AM MST, 5 hours 18 minutes earlier. Its key messages:
- Updated at 421 AM MST Sat Jan 11 2025
- Milder with strong westerly winds will develop along the high plains of eastern NM today. Gusts of up to 50 mph are possible. Strong crosswinds may lead to hazardous travel conditions.
- Another round of light snow is expected for northeast NM and the the northern mountains late Saturday through Sunday. Snow will result in slick highways and mountain passes. Breezy conditions may result in blowing snow and reduced visibility around Raton Pass.
- The risk of frostbite and hypothermia due to prolonged exposure to very cold temperatures will remain a hazard for the next several mornings.
Area forecast discussion, Jan 11, 4:26 AM MST, 5 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 426 AM MST Sat Jan 11 2025 ...New AVIATION... .KEY MESSAGES... Updated at 421 AM MST Sat Jan 11 2025 - Milder with strong westerly winds will develop along the high plains of eastern NM today. Gusts of up to 50 mph are possible. Strong crosswinds may lead to hazardous travel conditions. - Another round of light snow is expected for northeast NM and the the northern mountains late Saturday through Sunday. Snow will result in slick highways and mountain passes. Breezy conditions may result in blowing snow and reduced visibility around Raton Pass. - The risk of frostbite and hypothermia due to prolonged exposure to very cold temperatures will remain a hazard for the next several mornings. && .SYNOPSIS... Issued at 140 AM MST Sat Jan 11 2025 Milder temperatures expected today with gusty west and northwest winds from Farmington extending southeast to Clovis and Portales south of the next system. Snow showers move into northeast NM and the northern mountains tonight into Sunday morning behind a backdoor front. Some slick roads and minor impacts possible along I-25 at Raton Pass from this snow. Much colder areawide Sunday with periods of light snow showers across the northern mountains. CLearing skies Monday with light winds and a gradual warming trend during the work week. High temperatures will finally warm up slightly above normal by Thursday and Friday. Increasing west winds late next week with the potential of a more significant winter storm next Sunday. && .SHORT TERM... (Today through Sunday) Issued at 134 AM MST Sat Jan 11 2025 A transient upper level ridge currently over the region is shifting south and will give way to increasing westerly flow today ahead of a shortwave trough moving east-southeast from over the Great Basin. West-northwest winds will get gusty today from Farmington southeast through Clines Corners and over to Clovis and Portales, but are forecast to remain below advisory threshold. Temperatures will be warmer than yesterday's, although still below normal most areas and especially over/near existing snow cover across the east central plains. The shortwave trough will progress into CO and northern NM late today through tonight and push a cold front south across the area, providing some weak upslope along the highlands and east slopes of the central mountain chain. Key word is 'weak' as the forcing from the shortwave trough and backdoor segment of the cold front are very unimpressive, as-is our meager PWATs across the area. The result is very little qpf from the 00Z model solutions, but with relatively high snow ratios we could crank out a few inches across the Sangre De Cristos and near Raton Pass and Capulin. Given the lower advisory criteria of the Johnson and Bartlett Mesas, will issue a Winter Weather Advisory for tonight with impacts to travel on I-25 through Raton Pass and along US64/87 near Capulin and Des Moines. Weak upslope behind the front will likely create areas of freezing fog across the highlands and along the east slopes of the central mountain chain Sunday night, but low forecast confidence on the extent at this time. Light snow may persist into Sunday morning and a round of snow showers are forecast Sunday afternoon over the northern and central mountains as weak troughing remains over the area. Sunday will be cold behind the front, with highs generally 5- 15 degrees below normal. && .LONG TERM... (Sunday night through Friday) Issued at 140 AM MST Sat Jan 11 2025 Light snow showers across the northern mountains will gradually taper off Sunday night into Monday morning followed by clearing skies during the day Monday. Temperatures look to slowly warm up Monday and Tuesday after a very cold Sunday, but locations across the state will remain generally around 5 to 12 degrees below average. This is due to weak troughing remaining over the Intermountain West. An upper low sliding down the Pacific Coast Monday eventually closes off into a upper low off the southern CA coast Tuesday. The end result will be a Rex block off the Pacific coast. New Mexico will remain under weak upper flow mid week between the aforementioned Rex Block and longwave troughing across the central and eastern U.S. Upper level heights will increase gradually during this time as well allowing temperatures to warm up closer to average Wednesday and eventually near to slightly above average Thursday and Friday. West winds increase Friday as the upper low off the southern CA coast opens up and its dry remnants move across the region. Heading into MLK weekend, very cold longwave troughing moves southeast into the northern and central Rockies and Great Plains. Ensemble clusters are split on the overall evolution of this longwave troughing. About half of the clusters keep the state just south and west of the overall longwave trough. The other half dig the backside of the longwave trough into an eventual closed low over the desert SW next Sunday. The first scenario would result in fairly dry and colder temperatures, while the second scenario would result in fairly widespread snow along with the colder temperatures due to the upper low interacting with the backdoor front. && .AVIATION... (12Z TAFS) Issued at 421 AM MST Sat Jan 11 2025 VFR conditions prevail and are forecast to persist, except for at KLVS and KTCC late in period when MVFR conditions are likely to develop behind a backdoor cold front. KLVS may dip into the IFR category with light snow after midnight, but lower forecast confidence on IFR at this time. Otherwise, gusty west-northwest winds will develop around mid day, most notably at KFMN where gusts to 35kts are possible. && .FIRE WEATHER... Issued at 140 AM MST Sat Jan 11 2025 Critical fire weather conditions are not forecast through at least the next seven days. Westerly flow will be on the uptrend today ahead of an approaching shortwave trough and associated cold front, forecast to push through tonight and bring a round of snow to north central and northeast areas. Breezy to windy west-northwest winds today will bring some downslope warming, but temperatures will remain below normal across much of the area. Colder conditions will return behind the cold front on Sunday, with continued chances for snow in the mountains. Increasing pressure heights from mid to late week will bring warming, with daytime temperatures trending back to above normal across much of the area by Friday. Vent rates will be a mixed-bag of poor to good the next few days, but then trend poor most areas from mid to late week as pressure heights increase and the atmosphere becomes very stable. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 42 10 37 14 / 0 0 0 5 Dulce........................... 38 6 35 4 / 10 10 40 20 Cuba............................ 39 8 33 11 / 0 0 20 10 Gallup.......................... 41 2 37 1 / 0 0 5 5 El Morro........................ 41 9 36 10 / 0 0 5 10 Grants.......................... 44 4 38 6 / 0 0 10 10 Quemado......................... 45 8 38 8 / 0 0 10 5 Magdalena....................... 44 15 33 16 / 0 0 5 10 Datil........................... 44 11 34 13 / 0 0 5 10 Reserve......................... 52 8 44 4 / 0 0 5 5 Glenwood........................ 52 19 48 19 / 0 0 5 5 Chama........................... 31 8 29 4 / 20 20 30 20 Los Alamos...................... 41 19 30 17 / 0 20 40 30 Pecos........................... 41 15 31 14 / 0 30 40 30 Cerro/Questa.................... 36 10 28 9 / 10 40 30 30 Red River....................... 30 6 21 3 / 20 50 50 30 Angel Fire...................... 34 -3 26 -2 / 10 50 50 40 Taos............................ 40 6 32 4 / 5 30 30 20 Mora............................ 40 11 29 6 / 0 40 40 30 Espanola........................ 44 14 36 12 / 0 20 30 20 Santa Fe........................ 40 18 32 17 / 0 30 40 20 Santa Fe Airport................ 43 14 34 16 / 0 20 40 20 Albuquerque Foothills........... 42 25 37 24 / 0 10 30 10 Albuquerque Heights............. 44 23 38 21 / 0 5 20 10 Albuquerque Valley.............. 45 18 40 19 / 0 5 20 10 Albuquerque West Mesa........... 45 22 38 22 / 0 5 20 10 Belen........................... 44 14 41 14 / 0 0 10 10 Bernalillo...................... 47 20 39 20 / 0 5 30 10 Bosque Farms.................... 44 14 40 15 / 0 5 10 10 Corrales........................ 46 19 39 21 / 0 5 20 10 Los Lunas....................... 45 14 40 17 / 0 0 10 10 Placitas........................ 44 21 36 22 / 0 10 30 20 Rio Rancho...................... 45 21 39 22 / 0 5 20 10 Socorro......................... 46 19 41 17 / 0 0 5 10 Sandia Park/Cedar Crest......... 38 18 31 18 / 0 10 30 20 Tijeras......................... 39 19 32 19 / 0 10 30 20 Edgewood........................ 40 17 33 14 / 0 10 30 20 Moriarty/Estancia............... 43 10 34 9 / 0 10 20 10 Clines Corners.................. 41 15 30 12 / 0 30 20 10 Mountainair..................... 39 13 33 12 / 0 10 20 20 Gran Quivira.................... 40 13 33 13 / 0 10 10 10 Carrizozo....................... 40 20 37 17 / 0 5 10 10 Ruidoso......................... 41 17 30 14 / 0 10 20 10 Capulin......................... 40 13 29 10 / 20 50 10 5 Raton........................... 47 14 34 9 / 20 60 20 20 Springer........................ 50 15 35 9 / 5 30 10 10 Las Vegas....................... 47 14 31 11 / 0 40 20 10 Clayton......................... 46 19 39 17 / 5 20 0 0 Roy............................. 50 19 36 16 / 10 20 10 5 Conchas......................... 54 22 42 20 / 5 10 5 5 Santa Rosa...................... 52 21 40 18 / 0 20 10 5 Tucumcari....................... 53 22 43 17 / 0 10 0 0 Clovis.......................... 48 22 41 21 / 0 5 0 0 Portales........................ 47 21 42 17 / 0 5 0 0 Fort Sumner..................... 48 21 41 16 / 0 10 0 0 Roswell......................... 48 27 43 24 / 0 5 5 0 Picacho......................... 52 22 38 17 / 0 10 5 5 Elk............................. 52 20 37 15 / 0 10 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 PM this afternoon to 5 AM MST Sunday for NMZ227. && SHORT TERM...11 LONG TERM....71 AVIATION...11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 1:29 AM MST | Winter Weather Advisory | ABQ | Colfax, Union | 23 hr |
Nearby
Wind Advisories in New Mexico, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.